Alert archive / California / Beach Hazards Statements in 2013
Beach Hazards Statement 15, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this beach hazards statement at Dec 14, 2013, 9:29 AM PST for 6 counties in California. It took effect at Dec 15, 2013, 6:00 AM PST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2013, 9:29 AM PST (17:29 UTC)
- In effect from
- Dec 15, 2013, 6:00 AM PST
- Expired
- Dec 16, 2013, 11:30 AM PST
- In force
- 30 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties City and County of San Francisco, CA, Marin County, CA, Monterey County, CA, San Mateo County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 53 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 5.5 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1724 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS46 KMTR 141729 CFWMTR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 929 AM PST SAT DEC 14 2013 ...LARGE WEST SWELL AND SNEAKER WAVES EXPECTED SUNDAY AND MONDAY ALONG AREA BEACHES... .A LARGE WESTERLY SWELL WILL SET UP ALONG THE COAST ON SUNDAY. SWELL ARE FORECAST TO INCREASE TO 6 TO 8 FEET AT 18 SECONDS WHICH WILL BRING LARGER THAN NORMAL SURF AND A HIGH POTENTIAL FOR BEACH HAZARDS ALONG THE BEACHES. CAZ006-505-509-529-530-150600- /O.NEW.KMTR.BH.S.0015.131215T1400Z-131217T0200Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 929 AM PST SAT DEC 14 2013 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS ISSUED A BEACH HAZARDS STATEMENT FOR SNEAKER WAVES...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON. * LOCATION...THE NORTHERN AND CENTRAL CALIFORNIA COAST FROM SONOMA COUNTY TO SOUTHERN MONTEREY COUNTY. * TIMING...SUNDAY MORNING THROUGH MONDAY AFTERNOON. * IMPACTS...LARGE SURF...POSSIBLE SNEAKER WAVES AND STRONG RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS...A BEACH HAZARD STATEMENT FOR SNEAKER WAVES MEANS THAT CONDITIONS ARE PRESENT TO SUPPORT A HEIGHTENED RISK OF UNSUSPECTING BEACH GOERS BEING SWEPT INTO THE SEA BY A WAVE. PEOPLE WALKING ALONG THE BEACH SHOULD NEVER TURN THEIR BACK TO THE SEA. FISHERMAN SHOULD AVOID FISHING FROM ROCKS OR JETTIES. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
6 follow-up statements
000 WHUS46 KMTR 150545 CFWMTR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 945 PM PST SAT DEC 14 2013 ...LARGE WEST SWELL AND SNEAKER WAVES EXPECTED SUNDAY AND MONDAY ALONG AREA BEACHES... .A LARGE WESTERLY SWELL WILL SET UP ALONG THE COAST ON SUNDAY. SWELL ARE FORECAST TO INCREASE TO 6 TO 8 FEET AT 18 SECONDS WHICH WILL BRING LARGER THAN NORMAL SURF AND A HIGH POTENTIAL FOR BEACH HAZARDS ALONG THE BEACHES. CAZ006-505-509-529-530-151345- /O.CON.KMTR.BH.S.0015.131215T1400Z-131217T0200Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 945 PM PST SAT DEC 14 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 6 AM PST SUNDAY THROUGH MONDAY AFTERNOON... * LOCATION...THE NORTHERN AND CENTRAL CALIFORNIA COAST FROM SONOMA COUNTY TO SOUTHERN MONTEREY COUNTY. * TIMING...SUNDAY MORNING THROUGH MONDAY AFTERNOON. * IMPACTS...LARGE SURF...POSSIBLE SNEAKER WAVES AND STRONG RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS...A BEACH HAZARD STATEMENT FOR SNEAKER WAVES MEANS THAT CONDITIONS ARE PRESENT TO SUPPORT A HEIGHTENED RISK OF UNSUSPECTING BEACH GOERS BEING SWEPT INTO THE SEA BY A WAVE. PEOPLE WALKING ALONG THE BEACH SHOULD NEVER TURN THEIR BACK TO THE SEA. FISHERMAN SHOULD AVOID FISHING FROM ROCKS OR JETTIES. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
000 WHUS46 KMTR 151321 CFWMTR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 521 AM PST SUN DEC 15 2013 ...LARGE WEST SWELL AND SNEAKER WAVES EXPECTED SUNDAY AND MONDAY ALONG AREA BEACHES... .A LARGE WESTERLY SWELL WILL SET UP ALONG THE COAST ON SUNDAY. SWELL ARE FORECAST TO INCREASE TO 6 TO 8 FEET AT 17 SECONDS WHICH WILL BRING LARGER THAN NORMAL SURF AND A HIGH POTENTIAL FOR BEACH HAZARDS ALONG THE BEACHES. CAZ006-505-509-529-530-152100- /O.CON.KMTR.BH.S.0015.131215T1400Z-131217T0200Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 521 AM PST SUN DEC 15 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY AFTERNOON... * LOCATION...THE NORTHERN AND CENTRAL CALIFORNIA COAST FROM SONOMA COUNTY TO SOUTHERN MONTEREY COUNTY. * TIMING...SUNDAY MORNING THROUGH MONDAY AFTERNOON. * IMPACTS...LARGE SURF...POSSIBLE SNEAKER WAVES AND STRONG RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS...A BEACH HAZARD STATEMENT FOR SNEAKER WAVES MEANS THAT CONDITIONS ARE PRESENT TO SUPPORT A HEIGHTENED RISK OF UNSUSPECTING BEACH GOERS BEING SWEPT INTO THE SEA BY A WAVE. PEOPLE WALKING ALONG THE BEACH SHOULD NEVER TURN THEIR BACK TO THE SEA. FISHERMAN SHOULD AVOID FISHING FROM ROCKS OR JETTIES. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
000 WHUS46 KMTR 152044 CFWMTR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 1244 PM PST SUN DEC 15 2013 ...LARGE WEST SWELL AND SNEAKER WAVES EXPECTED THROUGH MONDAY ALONG AREA BEACHES... .A LARGE WESTERLY SWELL WILL SET UP ALONG THE COAST TODAY. SWELL ARE FORECAST TO INCREASE TO 6 TO 8 FEET AT 17 SECONDS WHICH WILL BRING LARGER THAN NORMAL SURF AND A HIGH POTENTIAL FOR BEACH HAZARDS ALONG THE BEACHES. CAZ006-505-509-529-530-161000- /O.CON.KMTR.BH.S.0015.000000T0000Z-131217T0200Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 1244 PM PST SUN DEC 15 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY AFTERNOON... * LOCATION...THE NORTHERN AND CENTRAL CALIFORNIA COAST FROM SONOMA COUNTY TO SOUTHERN MONTEREY COUNTY. * TIMING...THROUGH MONDAY AFTERNOON. * IMPACTS...LARGE SURF...POSSIBLE SNEAKER WAVES AND STRONG RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS...A BEACH HAZARD STATEMENT FOR SNEAKER WAVES MEANS THAT CONDITIONS ARE PRESENT TO SUPPORT A HEIGHTENED RISK OF UNSUSPECTING BEACH GOERS BEING SWEPT INTO THE SEA BY A WAVE. PEOPLE WALKING ALONG THE BEACH SHOULD NEVER TURN THEIR BACK TO THE SEA. FISHERMAN SHOULD AVOID FISHING FROM ROCKS OR JETTIES. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
000 WHUS46 KMTR 161010 CFWMTR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 210 AM PST MON DEC 16 2013 ...LARGE WEST SWELL AND SNEAKER WAVES EXPECTED TODAY ALONG AREA BEACHES... .A LARGE WESTERLY SWELL WILL CONTINUE TO IMPACT THE COAST TODAY. SWELL WILL BE 6 TO 8 FEET AT 17 SECONDS WHICH WILL BRING LARGER THAN NORMAL SURF AND A HIGH POTENTIAL FOR BEACH HAZARDS ALONG THE BEACHES. CAZ006-505-509-529-530-170200- /O.CON.KMTR.BH.S.0015.000000T0000Z-131217T0200Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 210 AM PST MON DEC 16 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS AFTERNOON... * LOCATION...THE NORTHERN AND CENTRAL CALIFORNIA COAST FROM SONOMA COUNTY TO SOUTHERN MONTEREY COUNTY. * TIMING...THROUGH MONDAY AFTERNOON. * IMPACTS...LARGE SURF...POSSIBLE SNEAKER WAVES AND STRONG RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS...A BEACH HAZARD STATEMENT FOR SNEAKER WAVES MEANS THAT CONDITIONS ARE PRESENT TO SUPPORT A HEIGHTENED RISK OF UNSUSPECTING BEACH GOERS BEING SWEPT INTO THE SEA BY A WAVE. PEOPLE WALKING ALONG THE BEACH SHOULD NEVER TURN THEIR BACK TO THE SEA. FISHERMAN SHOULD AVOID FISHING FROM ROCKS OR JETTIES. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
000 WHUS46 KMTR 161702 CFWMTR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 902 AM PST MON DEC 16 2013 ...LARGE WEST SWELL AND SNEAKER WAVES EXPECTED TODAY ALONG AREA BEACHES... .A LARGE WESTERLY SWELL WILL CONTINUE TO IMPACT THE COAST TODAY. SWELL WILL BE 6 TO 8 FEET AT 16 SECONDS WHICH WILL BRING LARGER THAN NORMAL SURF AND A HIGH POTENTIAL FOR BEACH HAZARDS ALONG THE BEACHES. CAZ006-505-509-529-530-170200- /O.CON.KMTR.BH.S.0015.000000T0000Z-131217T0200Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 902 AM PST MON DEC 16 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * LOCATION...THE NORTHERN AND CENTRAL CALIFORNIA COAST FROM SONOMA COUNTY TO SOUTHERN MONTEREY COUNTY. * TIMING...THROUGH MONDAY AFTERNOON. * IMPACTS...LARGE SURF...POSSIBLE SNEAKER WAVES AND STRONG RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS...A BEACH HAZARD STATEMENT FOR SNEAKER WAVES MEANS THAT CONDITIONS ARE PRESENT TO SUPPORT A HEIGHTENED RISK OF UNSUSPECTING BEACH GOERS BEING SWEPT INTO THE SEA BY A WAVE. PEOPLE WALKING ALONG THE BEACH SHOULD NEVER TURN THEIR BACK TO THE SEA. FISHERMAN SHOULD AVOID FISHING FROM ROCKS OR JETTIES. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
000 WHUS46 KMTR 161930 CFWMTR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 1130 AM PST MON DEC 16 2013 CAZ006-505-509-529-530-162030- /O.CAN.KMTR.BH.S.0015.000000T0000Z-131217T0200Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 1130 AM PST MON DEC 16 2013 ...BEACH HAZARDS STATEMENT IS CANCELLED... THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS CANCELLED THE BEACH HAZARDS STATEMENT. WEST SWELLS HAVE DIMINISHED BELOW ADVISORY CRITERIA THEREFORE THE BEACH HAZARDS STATEMENT HAS BEEN CANCELLED. $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this beach hazards statement went out at Dec 14, 9:15 AM PST, 14 minutes earlier.
Area forecast discussion, Dec 14, 9:15 AM PST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
915 AM PST SAT DEC 14 2013
.DISCUSSION...AS OF 8:30 AM PST SATURDAY...SURFACE HIGH PRESSURE IS
OFF THE NORTHERN CALIFORNIA COAST WHILE A STRONGER SURFACE HIGH IS
OVER THE GREAT BASIN. STRONG OFFSHORE GRADIENTS WITH WMC-SFO AT 15
MB AND SAC-SFO AT 0.8 MB THIS MORNING WHILE PATCHY FOG EXISTS
ALONG THE COAST FROM HAF NORTH. UPPER LEVEL HIGH OFF THE COAST HAS
COMPRESSED THE FOG LAYER SO FOG IS LOCALLY DENSE. OFFSHORE FLOW
WILL START TO DOMINATE THE NEXT FEW DAYS AS THE SURFACE HIGH OFF
THE COAST WEAKENS. PATCHY FOG CANNOT BE RULED OUT TONIGHT ALONG
THE COAST BUT BY SUNDAY NIGHT IT IS EXPECTED TO CLEAR OUT.
THE UPPER HIGH WILL MOVE OVER THE AREA SUNDAY AND MONDAY BRINGING
WARMER TEMPERATURES TO THE AREA. BY MIDWEEK AN UPPER LEVEL TROUGH
WILL SWOOP DOWN FROM THE PACIFIC NORTHWEST AND BY THURSDAY IT WILL
FORM INTO A CUTOFF LOW OVER SOUTHERN CALIFORNIA. THIS SYSTEM WILL
BE AN INSIDE SLIDER SO RAIN CHANCES FROM THIS SYSTEM WILL BE VERY
LOW BUT IT WILL BE COOLER AND BREEZIER.
&&
.AVIATION...AS OF 9:15 AM PST SATURDAY...OFFSHORE FLOW WILL KEEP
CONDITIONS VFR TODAY. SOME LOCAL FOG EXPECTED NEAR SANTA ROSA LATE
TONIGHT OTHERWISE VFR. LIGHT WINDS.
VICINITY OF KSFO...VFR THROUGH THE PERIOD WITH LIGHT WINDS.
KSFO BRIDGE APPROACH...SAME AS KSFO.
MONTEREY BAY AREA TERMINALS...VFR. LIGHT WINDS.
&&
.MARINE...AS OF 3:20 AM PST SATURDAY...MAIN CONCERN THROUGH THE
FORECAST PERIOD WILL BE LONG PERIOD WESTERLY SWELL IMPACTING THE
COAST. FORERUNNER WAVES ARE EXPECTED TO ARRIVE EARLY SUNDAY
MORNING 3 TO 5 FT WITH A PERIOD OF 18 TO 20 SECONDS AND THEN BUILD
7 TO 9 FEET WITH A PERIOD OF 16-17 SECOND SUNDAY AND MONDAY. AS A
RESULT...THIS WILL RESULT IN LARGE BREAK WAVES ALONG POINT BREAKS
AND SNEAKER WAVES ON STEEP BEACHES. PERSONS VENTURING TO THE
COAST/BEACH SUNDAY SHOULD USE CAUTION. NEVER TURN YOUR BACK ON THE
OCEAN.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDAY...NONE.
&&
PUBLIC FORECAST: W PI
AVIATION: SIMS
VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO
FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREANearby
Beach Hazards Statements in California, 2013Every beach hazards statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.